Alert archive / Florida / Special Marine Warnings in 2016
Special Marine Warning 41, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Mar 20, 2016, 2:25 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 2:25 PM EDT (18:25 UTC)
- Expired
- Mar 20, 2016, 3:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Mar 20, 10:54 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 20, 10:54 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1054 AM EDT SUN MAR 20 2016 .DISCUSSION... CHANGES TO FORECAST -- NO SIGNIFICANT CHANGES TO FORECAST THINKING. THE DIGITAL DATABASE HAS BEEN UPDATED TO MAKE MINOR TWEAKS TO WINDS...WAVE HEIGHTS...SKY COVER...TEMPERATURE ELEMENTS. CURRENT SITUATION AND ANALYSIS -- LATEST SATELLITE AND RADAR TRENDS INDICATE INCREASING MULTI-LAYERED CLOUDINESS OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO AND FLORIDA KEYS. AN AREA OF MODERATE RAIN SHOWERS ARE APPROACHING DRY TORTUGAS NATIONAL PARK...WITH A LARGER AREA OF RAIN AND THUNDERSTORMS OVER THE SOUTH-CENTRAL GULF OF MEXICO...WEST OF DRY TORTUGAS. ALL SHOWERS AND STORMS ARE MOVING RAPIDLY EASTWARD...TOWARD THE FLORIDA KEYS. MEANWHILE...A COLD FRONT EXTENDS FROM CENTRAL FLORIDA TO THE SOUTHWESTERN GULF OF MEXICO...AND IS PUSHING SOUTHEASTWARD TOWARD THE KEYS. CURRENTLY...VARIABLE SKY COVER HAS KEPT AIR TEMPERATURES NEAR 80F...WHILE DEWPOINT TEMPERATURES REMAIN HIGH...IN THE MID 70S. MAINLY SOUTHWEST BREEZES ARE BLOWING AT MOST STATIONS...WITH WINDS RANGING FROM 10 KNOTS TO A STEADY 15 KNOTS. PROGNOSTIC OVERVIEW -- A PERIOD OF RAIN AND POSSIBLY THUNDERSTORMS LOOKS INCREASINGLY LIKELY THIS AFTERNOON OR EARLY THIS EVENING...IN ADVANCE OF AN APPROACHING COLD FRONT. A SIGNIFICANT WIND SURGE WILL DEVELOP BEFORE MIDNIGHT...OUT OF THE NORTHWEST...FOLLOWING THE FRONTAL PASSAGE...WITH RAPID COOLING AND DRYING OVERNIGHT AND EARLY MONDAY. && .MARINE... A COLD FRONT WILL SWEEP SOUTHEASTWARD ACROSS THE GULF OF MEXICO AND FLORIDA PENINSULA THIS AFTERNOON...REACHING THE FLORIDA KEYS THIS EVENING. MODERATE TO FRESH SOUTHWEST TO WEST BREEZES WILL SHIFT NORTHWEST LATER TODAY...WITH A PERIOD OF STRONG NORTHWEST TO NORTH BREEZES LIKELY TONIGHT AND EARLY MONDAY. A CONTINENTAL HIGH PRESSURE CELL WILL MOVE GRADUALLY EASTWARD ACROSS THE GULF OF MEXICO AND FLORIDA PENINSULA TONIGHT THROUGH TUESDAY...BEFORE SHIFTING OVER THE WESTERN NORTH ATLANTIC WEDNESDAY AND THURSDAY. STRONG NORTH BREEZES MONDAY...WILL DECREASE SLOWLY WHILE TURNING NORTHEAST...AND THEN EAST...FROM TUESDAY THROUGH THURSDAY. && .AVIATION... VFR CLOUD LAYERS BASED AT 100 WILL PERSIST AT THE EYW AND MTH TERMINALS THROUGH THE AFTERNOON. ALTHOUGH NOT ADVERTISED IN THE FORECAST...TIME OF ARRIVAL TOOLS PLACE CONVECTION (CURRENTLY SOUTHWEST OF THE DRY TORTUGAS) IN THE VICINITY OF KEY WEST AROUND 18Z THIS AFTERNOON. HOWEVER...THERE IS LOW CONFIDENCE IN THESE STORMS MAINTAINING INTENSITY. A COLD FRONT WILL PUSH THROUGH THE TERMINALS OVERNIGHT...FOLLOWED BY CROSSWIND GUSTS REACHING 25 KNOTS AND TEMPORARY MVFR CIGS BASED AT 015. && .CLIMATE...MARCH 20...ON THIS DATE IN KEY WEST CLIMATE HISTORY...IN 2010...MARKED THE END OF ASTRONOMICAL WINTER 2009-2010...TYING WINTER 1977-1978 AS THE COLDEST ON RECORD WITH AN AVERAGE TEMP OF 65.3F. TEMPERATURE RECORDS IN KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....CLR DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Mar 20, 5:41 AM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 541 AM EDT SUN MAR 20 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-211000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 541 AM EDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY. THE PRIMARY HAZARD WILL BE LIGHTNING STRIKES. A FEW HEAVIER SHOWERS AND THUNDERSTORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS. A SMALL CRAFT ADVISORY WILL BE REQUIRED THIS EVENING ACROSS ALL WATERS FOR WINDS SHIFTING RAPIDLY TO BETWEEN NORTHWEST AND NORTH AND INCREASING TO BETWEEN 25 AND 30 KNOTS BEHIND A COLD FRONT. SEAS WILL BECOME HAZARDOUS ACROSS ALL WATERS OVERNIGHT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL CONTINUE ACROSS ALL WATERS THROUGH MONDAY NIGHT AND ACROSS ALL WATERS EXCEPT THE FLORIDA BAY THROUGH TUESDAY NIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MAY REMAIN IN PLACE ACROSS THE FLORIDA STRAITS DURING WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY NIGHT THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DAF
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:59 PM EDT | Special Marine Warning | KEY | 61 min | |
| Mar 20, 3:06 PM EDT | Small Craft Advisory | KEY | 32 hr | |
| Mar 20, 3:28 PM EDT | Special Marine Warning | KEY | 62 min | |
| Mar 20, 4:05 PM EDT | Special Marine Warning | KEY | 55 min |
Nearby
Special Marine Warnings in Florida, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.